MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP MEDLINE; PACK,COLD,INSTANT,HEAVY-WT,JR,5X7

MEDLINE INDUSTRIES, LP MEDLINE; PACK,COLD,INSTANT,HEAVY-WT,JR,5X7
Catalog Number MDS138010
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Codes Burning Sensation (2146); Skin Inflammation/ Irritation (4545)
Date of Event 07/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the cold pack burst into the hands of a provider while she was attempting to activate the cold pack.She followed the instructions on the outside of the package.The pack popped completely, and all the inside contents exploded out into the air bursting out of the outer plastic bag.The contents got onto the skin and eyes of the provider.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.
 
Event or Problem Description
It was reported that the cold pack burst into the hands of a provider while she was attempting to activate the cold pack.

Brand Name
MEDLINE
Common Device Name
PACK,COLD,INSTANT,HEAVY-WT,JR,5X7
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
urmi parekh
three lakes drive
northfield, IL 60093-2753
MDR Report Key25703346
Report Number1417592-2026-04056
Device Sequence Number13198478
Product Code IMD
UDI-Device Identifier40080196158578
UDI-Public40080196158578
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberMDS138010
Device Lot Number48823050001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Initial Report FDA Received Date07/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown